Hail, Blaine
- When
- September 22, 7:58 AM CST
- Where
- Blaine County, 4.84 mi N of Brewster
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 42.000, -99.870
During the morning of September 22nd, a warm front lifted north and was the focus for severe thunderstorm development. Deep moisture was in place as a disturbance lifted northeast through the morning to fuel thunderstorm development across north central Nebraska.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
During the morning of September 22nd, a warm front lifted north and was the focus for severe thunderstorm development. Deep moisture was in place as a disturbance lifted northeast through the morning to fuel thunderstorm development across north central Nebraska. Hail size reached up to tennis ball size, or 1.75 inches, as storms developed and moved northeast.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Sep 22, 2:45 AM CST, 5 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 345 AM CDT WED SEP 22 2010 .SYNOPSIS... WARM FRONT LIFTING NORTH ACROSS KANSAS THIS MORNING...WITH WIDESPREAD STRATUS NORTH OF THE FRONT. UPPER LEVEL WAVE...SEEN WELL ON WATER VAPOR IMAGERY...IS LIFTING NORTHEAST ACROSS THE CWA EARLY THIS MORNING...PRODUCING SOME ISOLATED STORMS. MEANWHILE TROF IS DIGGING TO THE WEST...WITH TROPICAL MOISTURE BEING DRAWN NORTHWARD ACROSS NEW MEX AND AZ AHEAD OF THE TROF. && .DISCUSSION... VERY ACTIVE PATTERN AS WE GO INTO AUTUMN. DISTURBANCE MOVING ACROSS THE CWA EARLY THIS MORNING WILL CONTINUE TO BRING THE CHANCE FOR THUNDERSTORMS THIS MORNING. STRATUS IS EXPECTED TO LIFT LATE THIS MORNING OR EARLY THIS AFTERNOON. MEANWHILE MAIN TROF CONTINUES TO PUSH ACROSS THE WEST...AND PLUM OF MOISTURE DRAWN NORTHWARD ACROSS THE ROCKIES. WARM FRONT ALSO LIFTS INTO NEB. MODELS IN GOOD AGREEMENT WITH VERY UNSTABLE ATMOSPHERE DEVELOPING NORTH OF THE FRONT BY MID AFTERNOON ALONG WITH GOOD SHEAR...ALTHOUGH THE BEST SHEAR IS OVER N CENTRAL NEB. DEW PTS ALSO EXPECTED TO SURGE INTO THE 60S. THIS WILL SET THE STAGE FOR STRONG TO SEVERE THUNDERSTORMS ACROSS THE AREA LATER TODAY...AND AGREE WITH SPC DY1 OUTLOOK. ROUND 1 LIFTS NORTHEAST EARLY TONIGHT WITH THE MAIN TROUGH ARRIVING LATER TONIGHT. THIS WILL BRING WIDESPREAD RAIN...POSSIBLY HEAVY...AS PW/S IN EXCESS OF 1.5 INCHES OVER EASTERN 2/3 OF THE CWA. THIS IS EXCEPTIONALLY HIGH FOR SEPTEMBER...NEAR RECORD LEVELS FOR KLBF...AND MODELS AND MOS GUIDANCE PICKING UP ON THIS WITH 1 TO 2+ INCHES OF QPF OVERNIGHT. SYSTEM WILL EXIT THURSDAY...WITH SOME LINGERING SHOWERS EXPECTED INTO THE AFTERNOON...THEN HIGH PRESSURE AND CLEARING BUILDS OVER THE HIGH PLAINS. THURSDAY TEMPS ON THE COOL SIDE...STRUGGLING TO GET MUCH ABOVE 60...ACROSS THE NORTH AS MORE CLOUDS HOLD ON THRU THE DAY. WEEKEND IS LOOKING PLEASANT WITH SEASONAL TEMPERATURES AND DRY CONDITIONS. HOWEVER THIS WILL NEED TO BE WATCHED AS THE NEXT SYSTEM DROPS SE ACROSS THE NORTHERN PLAINS. MODELS RANGE FROM AN OPEN WAVE PASSING TOWARDS THE GREAT LAKES EARLY IN THE WEEK TO A LOW CLOSING OFF AND DIVING SOUTH ACROSS EASTERN NEB INTO EASTERN OK. OUTLIER AT THIS TIME IS THE CLOSED LOW SOLUTION...THUS NO CHANGES TO THE EXTENDED FORECAST. && .AVIATION... ...FOR THE KLBF AND KVTN TERMINALS THROUGH 12Z THURSDAY... A WARM FRONTAL BOUNDARY WILL LIFT NORTH THIS MORNING...ACROSS SOUTHWESTERN AND CENTRAL NEBRASKA. AS THIS FEATURE MOVES NORTH...IFR CEILINGS WILL DEVELOP...FIRST AT THE KLBF TERMINAL...THEN AT THE KVTN TERMINAL DURING THE 12Z-15Z TIME FRAME. IN ADDITION TO LOW CLOUDS...ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH 18Z AT THE KVTN TERMINAL. COVERAGE TRENDS WILL BE MONITORED NEAR FCST ISSUANCE FOR TSRA INCLUSION IN THE 12Z FCST PACKAGE. LOW CLOUDINESS WILL GRADUALLY BURN OFF AT THE KLBF TERMINAL THIS AFTERNOON...HOWEVER...WITH THE KVTN TERMINAL NORTH OF THE WARM FRONT...LOW CLOUDINESS IS EXPECTED TO PERSIST THROUGH MID AFTERNOON AT THE KVTN TERMINAL. BY THIS EVENING...A MAJOR UPPER LEVEL TROUGH OF LOW PRESSURE WILL LIFT EAST OF THE CENTRAL AND NORTHERN ROCKIES. AS THIS FEATURE APPROACHES...THUNDERSTORMS WILL DEVELOP AFTER 00Z. SOME STORMS MAY BE ON THE STRONG SIDE...ESPECIALLY AT THE KVTN TERMINAL...WHERE WINDS MAY GUST AS HIGH AS 45 KTS IN THE VICINITY OF THUNDERSTORMS. ATTM...PEAK COVERAGE OF THUNDERSTORMS WILL OCCUR AFTER 03Z FOR BOTH TERMINALS...WITH ISOLATED COVERAGE POSSIBLE FROM 00Z TO 03Z. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...MASEK AVIATION...CLB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 536 AM CDT WED SEP 22 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-231030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 536 AM CDT WED SEP 22 2010 /436 AM MDT WED SEP 22 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. A WARM FRONT WILL TRACK NORTH ACROSS THE OUTLOOK AREA TODAY AND THIS AFTERNOON SERVING AS THE FOCAL POINT FOR SHOWERS AND THUNDERSTORMS. WITH PLENTY OF AVAILABLE MOISTURE AND FAVORABLE WIND SHEAR...SEVERE THUNDERSTORMS ARE EXPECTED. THE MAIN SEVERE THREATS ARE LARGE HAIL AND DAMAGING WINDS...WHILE ISOLATED TORNADOES ARE POSSIBLE OVER NORTH CENTRAL NEBRASKA. AT THIS TIME...LOCATIONS NORTH AND EAST OF A LINE FROM SARGENT...TO THEDFORD AND KILGORE HAVE THE HIGHEST RISK FOR SEVERE THUNDERSTORMS. LATER TONIGHT...THE THREAT FOR HEAVY RAIN WILL INCREASE AS A LARGE COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP. IN ADDITION TO HEAVY RAIN...GUSTY WINDS WILL BE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE ON THURSDAY ACROSS THE OUTLOOK AREA. AT THIS TIME...THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 840 AM CDT WED SEP 22 2010 NEZ008-009-026-027-221430- BLAINE NE-BROWN NE-LOUP NE-ROCK NE- 840 AM CDT WED SEP 22 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BROWN...SOUTHWESTERN ROCK...NORTHWESTERN LOUP AND BLAINE COUNTIES UNTIL 930 AM CDT... AT 838 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF DUNNING...OR 8 MILES WEST OF BREWSTER...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BREWSTER... ALMERIA MEADOW STATE WILDLIFE MANAGEMENT AREA... HIGHWAY 91 MILE MARKER 10... HIGHWAY 91 MILE MARKER 20... HIGHWAY 7 MILE MARKER 10... HIGHWAY 183 MILE MARKER 140... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TAYLOR
The North Platte radar (KLNX), 59 km away, was scanning. The volume nearest the first event began at 13:56 UTC.
10 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2010Every state in 2010This day in weather historyWarnings in Nebraska, September 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 253091, 253092, 253093, 253094, 253095, 253096, 253097, 253098, 253099, 253100.